Article Text

Download PDFPDF

Systemic lupus erythematosus with haemophagocytosis and severe liver disorder
  1. E Maeshima,
  2. T Kobayashi,
  3. M Mune,
  4. S Yukawa
  1. Third Department of Internal Medicine, Wakayama Medical College, 811–1 Kimiidera, Wakayama City, Wakayama 641–0012, Japan
  1. Correspondence to:
    Dr E Maeshima;
    etsukoma{at}wakayama-med.ac.jp

Statistics from Altmetric.com

We report the case of a 30 year old woman who was diagnosed with systemic lupus erythematosus (SLE)1 and had received prednisolone and cyclosporin A (CsA). In November 1999 a haematological examination showed a slight increase in transaminases. With no improvement in transaminase values, CsA was discontinued, and prednisolone was continued at 20 mg/day. Because of general malaise, she was admitted in January 2000.

CASE REPORT

A haematological examination showed a marked decrease in white blood cells (WBC) to 1.4×109/l, with a slight anaemia, but platelets were within the normal range. Aspartate aminotransferase (AST) and alanine aminotransferase (ALT) were considerably increased to 617 U/l (normal 13–33) and 350 U/l (normal 6–27), respectively. Ferritin was also increased to 2306 ng/ml (normal 5–178). C reactive protein (CRP) was increased to 7.9 mg/l (normal 0–4). …

View Full Text

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.